Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 19, 2021, 4:46 PM EDT for Lycoming County, Pennsylvania. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2021, 4:46 PM EDT (20:46 UTC)
- Expired
- Jul 19, 2021, 5:15 PM EDT
- In force
- 29 min
- Issued by
- NWS State College, PA
County Lycoming County, PA
The radar
The State College radar (KCCX), 78 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 348 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
015
WWUS81 KCTP 192046
SPSCTP
Special Weather Statement
National Weather Service State College PA
446 PM EDT Mon Jul 19 2021
PAZ041-046-192115-
Southern Lycoming PA-Northern Lycoming PA-
446 PM EDT Mon Jul 19 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOUTHERN LYCOMING AND
NORTHERN LYCOMING COUNTIES UNTIL 515 PM EDT...
At 446 PM EDT, Doppler radar indicated a strong thunderstorm near
English Center, moving southeast at 15 mph.
Very heavy rain is expected.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
English Center, Little Pine State Park, Salladasburg and Ski Sawmill
Ski Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Minor flooding may develop. Do not drive into water covering the
roadway.
&&
LAT...LON 4127 7705 4121 7731 4122 7732 4122 7735
4154 7736 4154 7722
TIME...MOT...LOC 2046Z 334DEG 12KT 4138 7725
$$
BanghoffWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 19, 2:16 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 19, 2:16 PM EDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service State College PA 216 PM EDT Mon Jul 19 2021 .SYNOPSIS... A mid and upper level trough extending from Southern Quebec Canada into Eastern PA will create a northwesterly flow of dry but much warmer air today and Tuesday. A few weak weather systems will move across the area today and Tuesday bringing a chance for a few showers across northern PA and perhaps even a thunderstorm. This trough is forecast to linger over the area for much of the week, bringing a much drier week and less humidity then previous weeks. && .NEAR TERM /THROUGH TONIGHT/... North to south moving showers are affecting the eastern forecast area this afternoon...generally along a Route 15 line. A few lightning strikes have occurred in Lycoming county. Expect these to continue through the daylight hours, remaining generally east of a Coudersport to State College to Breezewood line. The showers are moving quickly so do not expect any water issues in Tioga county with their low FFG values. After the showers and clouds diminish this evening, look for partly cloudy skies areawide along with a trend to light/variable wind that will help to produce patchy valley fog once again with little impact. && .SHORT TERM /TUESDAY/... Tuesday should be the warmest and most humid day off the week with just a slight chance of a mid to late afternoon shower or thunderstorms across the northern tier counties of the state. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Persistent upper-level troughing with a mean west-northwest flow aloft will bring a series of shortwaves and associated cold fronts across central PA from the midweek into next weekend. The first of these shortwaves is projected to pass through early Wednesday, with additional shortwave passages expected Friday and again next Sunday. Each shortwave will be accompanied by a chance of showers and thunderstorms, but lower PWATs (available deep moisture) than we've seen lately should keep the probability of heavy rainfall relatively low. Latest guidance supports seasonably warm temperatures through next weekend. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... Generally VFR conds will persist this aftn under a hazy sky. A few showers or storms are possible, mainly along and east of the Susq Valley. A northwesterly breeze of 5-10 kts is expected. Clearing skies and diminishing winds will likely lead to patchy valley fog once again tonight. Hinted at this possibility in the TAFs. Any valley fog will quickly burn off Tuesday morning, leaving widespread VFR conds under a hazy sky. A stray late-day shower or storm is possible across far northern PA. Outlook... Wed...Scattered SHRA and PM TSRA. Thurs...Generally VFR. Fri...Scattered PM SHRA/TSRA. Sat...Generally VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert NEAR TERM...Tyburski SHORT TERM...Lambert/Tyburski LONG TERM...Evanego AVIATION...Evanego
Hazardous weather outlook, Jul 19, 4:35 AM EDT, 12 hours 11 minutes before
Hazardous Weather Outlook National Weather Service State College PA 435 AM EDT Mon Jul 19 2021 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-200845- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 435 AM EDT Mon Jul 19 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 19, 3:52 PM EDT, 54 minutes before
Special Weather Statement National Weather Service State College PA 352 PM EDT Mon Jul 19 2021 PAZ028-050-052-056-057-192015- Perry PA-Northumberland PA-Juniata PA-Dauphin PA-Snyder PA- 352 PM EDT Mon Jul 19 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF PERRY... NORTHUMBERLAND...JUNIATA...DAUPHIN...AND SNYDER COUNTIES UNTIL 415 PM EDT... At 352 PM EDT, Doppler radar indicated a strong thunderstorm near Meiserville, moving south at 35 mph. Pea size hail and wind gusts of 50 to 55 mph are possible. Locations impacted include... Millersburg, Marysville, Duncannon, Elizabethville, Port Trevorton, New Buffalo, Meiserville, Dehart Dam, Rockville, Liverpool, Halifax, Dauphin, Dalmatia, Berrysburg and Enders. LAT...LON 4067 7709 4073 7689 4039 7668 4031 7703 TIME...MOT...LOC 1952Z 338DEG 29KT 4061 7699 Banghoff
Special weather statement, Jul 19, 4:02 PM EDT, 44 minutes before
Special Weather Statement National Weather Service State College PA 402 PM EDT Mon Jul 19 2021 PAZ049-050-192015- Union PA-Snyder PA- 402 PM EDT Mon Jul 19 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF UNION AND SNYDER COUNTIES UNTIL 415 PM EDT... At 402 PM EDT, Doppler radar indicated a strong thunderstorm over Laurelton Center, moving south at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph are possible. Locations impacted include... Troxelville, Laurelton Center and Hartleton. LAT...LON 4090 7723 4092 7716 4081 7708 4079 7724 TIME...MOT...LOC 2002Z 344DEG 7KT 4088 7719 KF
Special weather statement, Jul 19, 4:18 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service State College PA
418 PM EDT Mon Jul 19 2021
PAZ056-057-192045-
Perry PA-Dauphin PA-
418 PM EDT Mon Jul 19 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF PERRY AND DAUPHIN
COUNTIES UNTIL 445 PM EDT...
At 418 PM EDT, Doppler radar indicated a strong thunderstorm near New
Buffalo, moving south at 20 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Harrisburg, Millersburg, Marysville, Newport, Duncannon, New Buffalo,
Rockville, Shermansdale, Liverpool, Halifax and Dauphin.
LAT...LON 4057 7711 4058 7692 4032 7689 4032 7691
4033 7691 4031 7697 4030 7710 4029 7716
4029 7717
TIME...MOT...LOC 2018Z 001DEG 19KT 4049 7702
BanghoffSpecial weather statement, Jul 19, 4:24 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service State College PA
424 PM EDT Mon Jul 19 2021
PAZ049-192045-
Union PA-
424 PM EDT Mon Jul 19 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF UNION COUNTY UNTIL 445
PM EDT...
At 424 PM EDT, Doppler radar indicated a strong thunderstorm over
Spruce Run Reservoir, moving south at 20 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Lewisburg, Mifflinburg, Winfield, Linntown, Vicksburg, Forest Hill,
Spruce Run Reservoir, New Berlin and Bucknell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Minor flooding may develop. Do not drive into water covering the
roadway.
&&
LAT...LON 4089 7682 4089 7694 4087 7700 4086 7702
4087 7705 4106 7706 4108 7694 4099 7687
4098 7688 4096 7688 4091 7685 4088 7680
TIME...MOT...LOC 2024Z 343DEG 19KT 4101 7698
BanghoffSpecial weather statement, Jul 19, 4:32 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service State College PA
432 PM EDT Mon Jul 19 2021
PAZ041-192045-
Northern Lycoming PA-
432 PM EDT Mon Jul 19 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF NORTHERN LYCOMING
COUNTY UNTIL 445 PM EDT...
At 432 PM EDT, Doppler radar indicated a strong thunderstorm near
English Center, moving southeast at 20 mph.
Very heavy rain is expected.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
English Center, Salladasburg and Ski Sawmill Ski Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Minor flooding may develop. Do not drive into water covering the
roadway.
&&
LAT...LON 4134 7705 4128 7720 4122 7732 4122 7733
4152 7737 4154 7722
TIME...MOT...LOC 2032Z 334DEG 16KT 4139 7725
BanghoffSpecial weather statement, Jul 19, 4:46 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
446 PM EDT Mon Jul 19 2021
PAZ041-046-192115-
Southern Lycoming PA-Northern Lycoming PA-
446 PM EDT Mon Jul 19 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOUTHERN LYCOMING AND
NORTHERN LYCOMING COUNTIES UNTIL 515 PM EDT...
At 446 PM EDT, Doppler radar indicated a strong thunderstorm near
English Center, moving southeast at 15 mph.
Very heavy rain is expected.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
English Center, Little Pine State Park, Salladasburg and Ski Sawmill
Ski Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Minor flooding may develop. Do not drive into water covering the
roadway.
&&
LAT...LON 4127 7705 4121 7731 4122 7732 4122 7735
4154 7736 4154 7722
TIME...MOT...LOC 2046Z 334DEG 12KT 4138 7725
BanghoffThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:52 PM EDT | Special Weather Statement | CTP | Dauphin | 23 min |
| Jul 19, 4:02 PM EDT | Special Weather Statement | CTP | Snyder | 13 min |
| Jul 19, 4:15 PM EDT | Areal Flood Advisory | CTP | Cumberland, Dauphin, Perry | 2 hr |
| Jul 19, 4:18 PM EDT | Special Weather Statement | CTP | Dauphin | 27 min |
| Jul 19, 4:24 PM EDT | Special Weather Statement | CTP | Union | 21 min |
| Jul 19, 4:32 PM EDT | Special Weather Statement | CTP | Lycoming | 13 min |
| Jul 19, 4:57 PM EDT | Areal Flood Advisory | CTP | Lycoming, Tioga | 2 hr |
| Jul 19, 5:01 PM EDT | Special Weather Statement | CTP | Lycoming | 14 min |
| Jul 19, 5:02 PM EDT | Special Weather Statement | CTP | Montour | 13 min |
| Jul 19, 5:10 PM EDT | Special Weather Statement | CTP | Snyder | 20 min |
| Jul 19, 5:14 PM EDT | Special Weather Statement | CTP | Columbia | 31 min |
| Jul 19, 5:20 PM EDT | Special Weather Statement | CTP | Lycoming | 25 min |
| Jul 19, 5:22 PM EDT | Special Weather Statement | CTP | Montour | 23 min |
| Jul 19, 5:31 PM EDT | Special Weather Statement | CTP | Snyder | 14 min |
| Jul 19, 5:41 PM EDT | Special Weather Statement | CTP | Snyder | 19 min |
| Jul 19, 5:43 PM EDT | Special Weather Statement | CTP | Union | 17 min |
| Jul 19, 5:46 PM EDT | Special Weather Statement | CTP | Clinton | 14 min |
| Jul 19, 5:58 PM EDT | Special Weather Statement | CTP | Union | 32 min |
| Jul 19, 6:16 PM EDT | Special Weather Statement | CTP | Tioga | 14 min |
| Jul 19, 6:20 PM EDT | Special Weather Statement | CTP | Mifflin | 25 min |
| Jul 19, 6:24 PM EDT | Special Weather Statement | CTP | Snyder | 21 min |
| Jul 19, 6:38 PM EDT | Special Weather Statement | CTP | Clinton | 22 min |
| Jul 19, 6:44 PM EDT | Special Weather Statement | CTP | Juniata | 31 min |
| Jul 19, 6:46 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Mifflin | 29 min |
| Jul 19, 6:58 PM EDT | Special Weather Statement | CTP | Centre | 17 min |
| Jul 19, 7:05 PM EDT | Special Weather Statement | CTP | Mifflin | 10 min |
| Jul 19, 7:15 PM EDT | Special Weather Statement | CTP | Mifflin | 30 min |
| Jul 19, 7:42 PM EDT | Special Weather Statement | CTP | Mifflin | 18 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.